Alert archive / New York / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 167, NWS Binghamton, NY

July 13, 2021Steuben County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 13, 2021, 7:42 PM EDT for Steuben County, New York. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2021, 7:42 PM EDT (23:42 UTC)
Expired
Jul 13, 2021, 8:30 PM EDT
In force
48 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Steuben County, NY

The radar

The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:15 PM EDTTSTM WND DMGBath, NYMULTIPLE REPORTS OF TREES DOWN BETWEEN 8:15 AND 8:30 PM.
Jul 13, 8:15 PM EDTTSTM WND DMGWoodhull, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:37 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

946 
WUUS51 KBGM 132342
SVRBGM
NYC101-140030-
/O.NEW.KBGM.SV.W.0167.210713T2342Z-210714T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
742 PM EDT Tue Jul 13 2021

The National Weather Service in Binghamton has issued a

* Severe Thunderstorm Warning for...
  Steuben County in central New York...

* Until 830 PM EDT.

* At 742 PM EDT, a severe thunderstorm was located near Troupsburg,
  or 17 miles east of Wellsville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Corning, Bath, Campbell, Painted Post, Addison, Woodhull, Hornby,
  Jasper, Thurston and Troupsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4252 7733 4233 7710 4227 7710 4228 7704
      4221 7696 4218 7696 4200 7736 4200 7775
      4203 7775
TIME...MOT...LOC 2342Z 216DEG 38KT 4205 7762 

HAIL...1.00IN
WIND...60MPH
 
$$

BJG
2 follow-up statements
992 
WWUS51 KBGM 140004
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
804 PM EDT Tue Jul 13 2021

NYC101-140030-
/O.CON.KBGM.SV.W.0167.000000T0000Z-210714T0030Z/
Steuben NY-
804 PM EDT Tue Jul 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL STEUBEN COUNTY...

At 804 PM EDT, a severe thunderstorm was located near Cameron, or 15
miles west of Corning, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Corning, Bath, Campbell, Painted Post, Addison, Woodhull, Hornby,
Jasper, Thurston and Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4252 7733 4233 7710 4227 7710 4228 7704
      4221 7696 4218 7696 4200 7736 4204 7750
      4217 7761
TIME...MOT...LOC 0004Z 227DEG 35KT 4214 7737 

HAIL...1.00IN
WIND...60MPH
 
$$

BJG
931 
WWUS51 KBGM 140016
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
816 PM EDT Tue Jul 13 2021

NYC101-140030-
/O.CON.KBGM.SV.W.0167.000000T0000Z-210714T0030Z/
Steuben NY-
816 PM EDT Tue Jul 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EASTERN STEUBEN COUNTY...

At 816 PM EDT, a severe thunderstorm was located over Coopers Plains,
or 7 miles northwest of Corning, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Corning, Bath, Campbell, Painted Post, Addison, Hornby, Thurston,
Wheeler, Cameron and Savona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4252 7733 4233 7710 4227 7710 4228 7704
      4221 7696 4218 7696 4204 7728 4211 7735
      4229 7747
TIME...MOT...LOC 0016Z 224DEG 38KT 4219 7718 

HAIL...1.00IN
WIND...60MPH
 
$$

BJG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:07 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 13, 4:07 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
407 PM EDT Tue Jul 13 2021

.SYNOPSIS...
Warm and humid conditions are expected today through Wednesday with
multiple chances of showers and thunderstorms. Some storms could be
strong, with the main threat being gusty winds. Localized flash
flooding will be possible with these repeating batches of rain.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Isolated thunderstorms have begun to fire up west of I-81
moving to the NNE. CAPE values between 2000-2500 j/kg and
effective bulk shear values between 40 and 50kts are driving the
development of these storms. Mid- level lapse rates are
pointing to a slight mid-level cap, hindering development of
some of these storms. During the early evening hours, a low
level jet around 850mb will begin to strengthen as a shortwave
trough moves into the eastern Great Lakes region. CAMs are
pointing to a better organized convective system developing and
moving across our area from west to east. Heavy rain and strong
winds are the main threats, but the possibility of a tornado
cannot be ruled out over our northern counties as 0-1 km
helicity and bulk shear values look to increase as the shortwave
trough approaches the region. Convection is expected to be over
after a little after midnight. The moist atmosphere will bring
a chance for morning fog along our river valleys and low laying
areas.

A Severe Thunderstorm Watch has been issued for
the our area minus the Catskills and Poconos. Heavy rain and
strong winds as the main threats. A Flash Flood Watch has also
been issued for the Twin Tiers and Wyoming Valley until midnight.
This area has been hard hit the last few days with heavy rain
and another heavy downpour could cause more flooding issues in
these sensitive areas.

Wednesday will be another active day for thunderstorms. The
shortwave trough will continue to move eastward, pushing a
boundary through our area beginning in the early afternoon.
CAMs are pointing to convection initiating along this boundary
in a SW to NE line, as bulk shear vectors will be aligned along
the boundary. CAPE values will be about 1500-2000 j/kg so there
will be a good chance for strong storms to develop. Flooding is
a concern again, considering all the rain the region has
received over the last several days. The rainfall accumulations
received on Tuesday evening will help determine flooding
threats for Wednesday evening. Highs during the day are expected
to be in the low to mid 80s. The boundary passing through the
region will help keep temperatures down.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
315 PM Update...
Trends continue to suggest that weak high
pressure with drier air will work into the area during Wednesday
night and Thursday. It will remain warm, but moisture values
will drop into more comfortable levels and much of the guidance
indicates we will salvage one day this week without rain in the
area.

Meanwhile, a low amplitude trough and attendant cold front will be
moving slowly across the Great Lakes, with increasing moisture
expected ahead of its arrival on Friday. Shower and thunderstorm
chances look to ramp up again Friday through Saturday as the front
and trough slow down on their transit through the northeast.
Depending on the exact timing of upper level features and diurnal
trends in instability, a few stronger thunderstorms will be possible
Friday and Friday evening as sufficient shear and instability are
present in model solutions.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
315 PM Update...
The long term forecast mostly hinges on the future of the
trough and cold front passing through the area during this
period. The latest model trends suggest a broadening of the
approaching trof and therefore some slowing to the approach of
the surface front. There's still significant spread in the
models, but most seem to support stalling out the trough to our
west on Saturday...and inching into CNY by Sunday. A complete
frontal passage now looks to be slowed until Monday. This would
delay any return to drier conditions until early next
week...thus shower and thunderstorm chances will last right
through the weekend. High moisture content could again spell
trouble with heavy rain and potential localized flooding.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Active weather this afternoon as isolated convection has begun
to occur across the area. Confidence in afternoon convection
across the northern area is high enough to mention it in the
TAFs for SYR/RME with MVFR conditions forecast. Afternoon
convection at the other terminals is isolated and confidence was
not high enough to mention it in the TAFs. Another round of
convection is forecast to come through out area beginning in the
evening hours, with thunderstorm potential better across the
southern terminals and MVFR conditions forecast. After the
storms pass late this evening, there will be a chance for patchy
valley fog, especially at AVP and ELM with IFR restrictions.
VFR conditions are expected Wednesday morning ahead of another
round of convection starting in the early afternoon.

Outlook...

Tuesday night through Wednesday...Busy pattern continues with
multiple waves of showers/thunderstorms and restrictions.

Wednesday night through Friday morning...Mainly VFR, but valley
fog probable for late nights-early mornings, mainly at KELM.

Friday afternoon through Sunday...Chance of showers and
thunderstorms with associated restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ038-039-
     043-044-047.
NY...Flash Flood Watch until midnight EDT tonight for NYZ022-024-
     055-056.

&&

SYNOPSIS...BTL
NEAR TERM...BTL/JTC
SHORT TERM...JAB/MPH
LONG TERM...JAB/MPH
AVIATION...JTC
Hazardous weather outlook, Jul 13, 1:43 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
143 PM EDT Tue Jul 13 2021

NYZ009-015>018-023-025-036-037-044-045-141745-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-
143 PM EDT Tue Jul 13 2021

...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS while following local,
state and CDC guidelines.

NYZ046-057-062-PAZ040-048-072-141745-
Otsego-Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne-
143 PM EDT Tue Jul 13 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms may occur later this afternoon and tonight.
Some storms may produce brief heavy downpours and poor drainage
flooding, but widespread hazardous weather is not expected in the
Western Catskills or Northern Poconos.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ022-024-055-056-PAZ038-039-043-044-047-141745-
Steuben-Chemung-Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna-
Luzerne-
143 PM EDT Tue Jul 13 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS while following local,
state and CDC guidelines.

In the hours before

Special weather statement, Jul 13, 4:31 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
431 PM EDT Tue Jul 13 2021

NYZ015>017-132100-
Southern Cayuga-Seneca-Yates-
431 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SENECA...NORTHEASTERN YATES AND
SOUTHWESTERN CAYUGA COUNTIES...

At 431 PM EDT, a strong thunderstorm was located over Ovid, or 11
miles east of Penn Yan, moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Seneca Falls, Waterloo, Romulus, Fayette, Fleming, Ledyard, Union
Springs, Aurora, Ovid and Interlaken.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.

LAT...LON 4295 7687 4284 7645 4255 7674 4254 7679
      4261 7701
TIME...MOT...LOC 2031Z 204DEG 30KT 4266 7684

BJG
Special weather statement, Jul 13, 4:44 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Binghamton NY
444 PM EDT Tue Jul 13 2021

NYZ045-132115-
Chenango-
444 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHENANGO COUNTY...

At 444 PM EDT, a strong thunderstorm was located over Mc Donough, or
12 miles east of Marathon, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Plymouth, North Norwich, Pharsalia, German, Mc Donough, Bowman Lake
State Park, South Plymouth and South Otselic.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4241 7577 4245 7586 4273 7580 4265 7546
TIME...MOT...LOC 2044Z 205DEG 25KT 4247 7579

BJG
Special weather statement, Jul 13, 4:58 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Binghamton NY
458 PM EDT Tue Jul 13 2021

NYZ018-036-132145-
Onondaga-Madison-
458 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON AND
SOUTHEASTERN ONONDAGA COUNTIES...

At 457 PM EDT, a strong thunderstorm was located over Pompey, or 11
miles southeast of Syracuse, moving northeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Sullivan, Oneida, Lenox, Pompey, Chittenango, Canastota, Manlius,
Fayetteville, Minoa and Lyndon.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4317 7596 4318 7594 4316 7592 4316 7589
      4315 7587 4316 7585 4310 7564 4286 7599
      4292 7613 4318 7599 4318 7596
TIME...MOT...LOC 2057Z 210DEG 26KT 4291 7603

BJG
Special weather statement, Jul 13, 5:03 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
503 PM EDT Tue Jul 13 2021

NYZ016-017-132115-
Southern Cayuga-Seneca-
503 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SENECA AND
NORTHWESTERN CAYUGA COUNTIES...

At 502 PM EDT, a strong thunderstorm was located over Cayuga, or near
Seneca Falls, moving northeast at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Auburn, Sennett, Montezuma, Tyre, Cayuga, Lehigh Vallley Junction,
Throopsville and Fosterville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.

LAT...LON 4301 7649 4287 7663 4295 7682 4302 7680
      4303 7650
TIME...MOT...LOC 2102Z 205DEG 30KT 4295 7671

BJG
Special weather statement, Jul 13, 5:30 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Binghamton NY
530 PM EDT Tue Jul 13 2021

NYZ009-037-132200-
Southern Oneida-Northern Oneida-
530 PM EDT Tue Jul 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONEIDA COUNTY...

At 530 PM EDT, a strong thunderstorm was located over Blossvale, or
near Camden, moving north at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Rome, Lee, Camden, Florence, Ava, Taberg, Blossvale, Point Rock and
Glenmore.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4322 7561 4328 7585 4348 7581 4342 7553
      4350 7536 4350 7534
TIME...MOT...LOC 2130Z 199DEG 28KT 4329 7570

BJG
Local storm report, Jul 13, 6:03 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
603 PM EDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 SSW FLORENCE          43.39N 75.79W
07/13/2021                   ONEIDA             NY   911 CALL CENTER

            TREE DOWN ON WIRES.

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:29 PM EDTFlash Flood WarningBGMBroome, Delaware, Sullivan2 hr
Jul 13, 12:54 AM EDTAreal Flood AdvisoryBGMSullivan2 hr
Jul 13, 11:54 AM EDTSpecial Weather StatementBGMMadison51 min
Jul 13, 12:23 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida52 min
Jul 13, 12:48 PM EDTFlash Flood WatchBGMBroome, Chemung, Steuben, Tioga11 hr
Jul 13, 2:26 PM EDTSpecial Weather StatementBGMMadison49 min
Jul 13, 3:18 PM EDTSpecial Weather StatementBGMTompkins27 min
Jul 13, 3:28 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tompkins32 min
Jul 13, 3:45 PM EDTSpecial Weather StatementBGMSchuyler30 min
Jul 13, 4:06 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Tompkins, Yates24 min
Jul 13, 4:12 PM EDTSpecial Weather StatementBGMOnondaga33 min
Jul 13, 4:18 PM EDTSpecial Weather StatementBGMMadison27 min
Jul 13, 4:31 PM EDTSpecial Weather StatementBGMSeneca29 min
Jul 13, 4:44 PM EDTSpecial Weather StatementBGMChenango31 min
Jul 13, 4:58 PM EDTSpecial Weather StatementBGMMadison47 min
Jul 13, 4:59 PM EDTAreal Flood AdvisoryBGMChenango74 min
Jul 13, 5:03 PM EDTSpecial Weather StatementBGMCayuga12 min
Jul 13, 5:30 PM EDTSpecial Weather StatementBGMOneida30 min
Jul 13, 5:43 PM EDTSevere Thunderstorm WarningBGMOneida17 min

Nearby

Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.